MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDISP09
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a brevera breast biopsy procedure on (b)(6) 2025, post procedure images revealed "new scattered unknown artifacts." it is reported that the patient was referred to a breast surgeon for excision of the area, which was completed on an unknown date.Multiple good faith efforts to obtain additional information from the user site were unsuccessful.No further information is currently available.
 
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that after a brevera breast biopsy procedure on (b)(6) 2025, post procedure images revealed "new scattered unknown artifacts." it is reported that the patient was referred to a breast surgeon for excision of the area, which was completed on an unknown date.Multiple good faith efforts to obtain additional information from the user site were unsuccessful.Initial evaluation: the device was not available for return; visual and functional analysis/testing could not be conducted for the event described.Investigation methods and findings: the sample was not returned for this complaint and there was limited patient-related information provided for this event; therefore, a thorough investigation was not able to be performed.Cause/root cause: a confirmation of the brevera disposable causing the harm could not be done.Conclusion: the issue could not be confirmed since the device was not available for further investigation.The cause of the complaint could not be established with the available evidence.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the user site was unable to provide the device lot number and the device is not available for return to the manufacturer for further investigation.No further information is currently available.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key24569758
Report Number1222780-2026-00111
Device Sequence Number20928851
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDISP09
Device Catalogue NumberBREVDISP09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown